MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 5-0 D/A V-5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 5-0 D/A V-5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8934H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, needles repeatedly detach from the suture during use.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was received: (b)(4).: quantity to be returned: 36, quantity of product involved: 0 (b)(4).: quantity to be returned: 13, quantity of product involved: 23 (b)(4).: quantity to be returned: 36, quantity of product involved: 0 attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm the number of devices used during this single procedure that got detached from the suture during use.Additional h11: was surgery delayed due to the reported event? --> unknown, was procedure successfully completed? --> unknown, were fragments generated? --> unknown, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown, (b)(4).Device property of -->none, device in possession of -->none.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: all 23 sutures detached during the same event? answer- the detachment occurred for 3 sutures during the same event.The customer request to complain the rest of packages because of same lot on package, they decided not to try the rest/ not open/ because of risk for patient - when did the alleged deficiency occur for 23 devices (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? answer - the defect occurred for 3 sutures during passage through tissue.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6 additional h6 component code: g07002 no device problem additional h3 investigation summary: the product was returned to ethicon for evaluation.Eighty-five (85) representative unopened samples were received for analysis.Product code 8934h.Upon initial inspection of the samples, no external damages were observed on the external packets.Following the sampling plan, a visual inspection was conducted on thirteen (13) samples.The swage and attachment area were noted to be as expected.The sutures were dispensed and examined along the strands and no anomalies were observed during evaluation.Functional test was performed using an instron equipment, and the pull force did not meet the minimum requirements in four (4) samples.Further investigation was conducted on these samples, revealing that the end insertion of the suture did not meet the specified requirements.Due to this inconsistency, the remaining one seventy-two (72) samples a functional test was performed using an instron equipment, and the pull force did not meet the minimum requirements in eleven (11) samples.Overall, fifteen (15) samples, the pull force did not meet the minimum requirements, while the remaining seventy (70) samples, the pull force results were above the minimum requirements.Based on the information currently available, the short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/4/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.Corrected information: h3 investigational summary h3 investigational summary: the product was returned to ethicon for evaluation.Twenty-eight (28) representative unopened samples were received for analysis.Product code 8934h.Upon initial inspection of the samples, no external damage was observed on the external packets.Following the sampling plan, a visual inspection was conducted on thirteen (13) samples.The swage and attachment area were noted to be as expected.The sutures were dispensed and examined along the strands and no anomalies were observed during evaluation.Functional test was performed using instron equipment, and the pull force did not meet the minimum requirements in one sample.Further investigation was conducted in this sample, revealing that the end insertion of the suture did not meet the specified requirements.Due to this inconsistency, the remaining fifteen (15) samples were performed using an instron equipment, and the pull force results meet the minimum requirements.Based on the information currently available, the short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Twenty-nine (29) representative unopened samples were received for analysis.Product code 8934h.Upon initial inspection of the samples, no external damage was observed on the external packets.Following the sampling plan, a visual inspection was conducted on thirteen (13) samples.The swage and attachment area were noted to be as expected.The sutures were dispensed and examined along the strands and no anomalies were observed during evaluation.Functional test was performed using instron equipment, and the pull force did not meet the minimum requirements in four (4) samples.Further investigation was conducted on these samples, revealing that the end insertion of the suture did not meet the specified requirements.Due to this inconsistency, the remaining sixteen (16) samples a functional test was performed using an instron equipment, and the pull force did not meet the minimum requirements in one sample.Based on the information currently available, the short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Twenty-eight (28) representative unopened samples were received for analysis.Product code 8934h.Upon initial inspection of the samples, no external damage was observed on the external packets.Following the sampling plan, a visual inspection was conducted on thirteen (13) samples.The swage and attachment area were noted to be as expected.The sutures were dispensed and examined along the strands and no anomalies were observed during evaluation.Functional test was performed using instron equipment, and the pull force did not meet the minimum requirements in three (3) samples.Further investigation was conducted in these samples, revealing that the end insertion of the suture did not meet the specified requirements.Due to this inconsistency, the remaining fifteen (15) samples a functional test was performed using an instron equipment, and the pull force did not meet the minimum requirements in six samples.Based on the information currently available, the short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 36IN 5-0 D/A V-5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23850016
Report Number2210968-2025-14318
Device Sequence Number13143341
Product Code GAW
UDI-Device Identifier10705031022058
UDI-Public(01)10705031022058(17)300430(10)1084GU
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8934H
Device Lot Number1084GU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/22/2025
01/21/2026
02/16/2026
03/03/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/16/2026
02/09/2026
02/18/2026
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown